0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Evidence-Based Dermatology: Review |

Etanercept:  An Overview of Dermatologic Adverse Events

Lidian L. A. Lecluse, MD, PhD; Emmilia A. Dowlatshahi, MD; C. E. Jacqueline M. Limpens, MSC, PhD; Menno A. de Rie, MD, PhD; Jan D. Bos, MD, PhD, FRCP; Phyllis I. Spuls, MD, PhD
Arch Dermatol. 2011;147(1):79-94. doi:10.1001/archdermatol.2010.410.
Text Size: A A A
Published online

Objectives  To provide a comprehensive overview of dermatologic adverse events of etanercept described in the literature (including all study types, case reports, and surveys) and to present information on the occurrence, severity, treatment, and course of these adverse events.

Data Sources  MEDLINE and EMBASE.

Study Selection  All reports on individual patients who developed a dermatologic adverse event associated with systemic etanercept treatment for any indication in any type of original article were included.

Data Extraction  All data were independently extracted by 2 reviewers. Disagreements were resolved by consensus. All articles included (except for case reports/case series) were assessed regarding level of evidence.

Data Synthesis  In 126 included study reports, a total of 72 separate specific dermatologic adverse events of etanercept were mentioned. In 101 case reports/case series, 153 individual patients with approximately 65 different specific diagnoses (eg, not rash) were reported.

Conclusions  Etanercept is associated with a wide variety of dermatologic adverse events, many of which were described in study reports, but case reports also described numerous exceptional cases. Although the adverse events are usually mild, some reactions are serious and even potentially life threatening. Therefore, all drug-associated cutaneous abnormalities should be carefully evaluated. Diagnostic steps do not deviate from the norm in these patients, but management of the dermatologic adverse events may need special attention.

Figures in this Article

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure.

Overview of search and selection process. RCT indicates randomized controlled trial.

Graphic Jump Location

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Web of Science® Times Cited: 7

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
PubMed Articles
Jobs
brightcove.createExperiences();